Alert archive / Illinois / River Flood Warnings in 2013

River Flood Warning 9, NWS St. Louis, MO

January 31, 2013Clinton County, Illinois

NWS St. Louis, MO issued this river flood warning at Jan 31, 2013, 7:52 PM CST for Clinton County, Illinois. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jan 31, 2013, 7:52 PM CST (01:52 UTC)
Expired
Feb 5, 2013, 7:51 PM CST
In force
5 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Clinton County, IL

The radar

The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River below Carlyle Dam Tailwater (CRLI2). The gauge peaked at 20.95 ft at Feb 2, 2013, 5:00 AM CST.

actionminormoderate20040002/0102/0202/0302/0402/0502/0602/07
Action stage
421.5 ft
Minor stage
423.5 ft
Moderate stage
431 ft
Major stage
435 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05593000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WGUS43 KLSX 010152
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
752 PM CST THU JAN 31 2013


...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 

  
                KASKASKIA RIVER AT CARLYLE TAILWATER 
                ...AFFECTING CLINTON COUNTY


.THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC027-020152-
/O.NEW.KLSX.FL.W.0009.130201T0152Z-000000T0000Z/
/CRLI2.1.ER.130131T2315Z.130203T0000Z.000000T0000Z.UU/
752 PM CST THU JAN 31 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT CARLYLE TAILWATER.
* UNTIL FURTHER NOTICE.
* AT 7:30 PM THURSDAY THE STAGE WAS 423.6 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 424.5 FEET BY SATURDAY EVENING 
  THEN BEGIN FALLING.
* IMPACT...AT 424.5 FEET...SOME CABINS JUST BELOW THE DAM ARE INUNDATED.
* IMPACT...AT 423.5 FEET...FLOOD STAGE.  RURAL DAMAGE BEGINS.  
  TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.
* IMPACT...AT 421.0 FEET...LEFT BANK IN VICINITY OF THE GAGE OVERFLOWS
  WITH MINOR FLOODING OF PARK LANDS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/01  02/02  02/03  02/04  02/05

KASKASKIA RIVER
  CARLYLE TW     423.5   423.64     424.1  424.4  424.5  424.4  424.4
8 follow-up statements
586 
WGUS83 KLSX 011757
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1157 AM CST FRI FEB 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...


  KASKASKIA RIVER AT VANDALIA
  KASKASKIA RIVER AT CARLYLE LAKE TW
 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF RAIN EARLIER THIS
WEEK AS WELL AS RELEASES FROM CARLYLE LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-021757-
/O.EXT.KLSX.FL.W.0008.000000T0000Z-130203T0224Z/
/VNDI2.1.ER.130131T0000Z.130201T1700Z.130202T0224Z.NO/
1157 AM CST FRI FEB 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL SATURDAY MORNING.
* AT 11:30 AM FRIDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND IS FORECAST TO FALL 
  BELOW FLOOD STAGE LATE THIS EVENING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

&&
 
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922


$$

ILC027-021757-
/O.CON.KLSX.FL.W.0009.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.130131T2315Z.130201T1800Z.000000T0000Z.UU/
1157 AM CST FRI FEB 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE LAKE TW
* UNTIL FURTHER NOTICE.
* AT 11:30 AM FRIDAY THE STAGE WAS 424.1 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE TO NEAR 424.2 FEET THIS  
  AFTERNOON AND THEN REMAIN AT THAT LEVEL THROUGH NEXT WEEK.
* IMPACT...AT 424.5 FEET...SOME CABINS JUST BELOW THE DAM ARE 
  INUNDATED.
* IMPACT...AT 423.5 FEET...FLOOD STAGE.  RURAL DAMAGE BEGINS.  
  TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.
* IMPACT...AT 421.0 FEET...LEFT BANK IN VICINITY OF THE GAGE 
  OVERFLOWS WITH MINOR FLOODING OF PARK LANDS.

&&
 
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942 3854 8942


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/02  02/03  02/04  02/05  02/06

KASKASKIA RIVER
  VANDALIA        18.0   18.53      16.7   12.4   10.5   10.0    9.6
  CARLYLE TW     423.5  424.06     424.2  424.2  424.2  424.2  424.2
886 
WGUS83 KLSX 021515
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
915 AM CST SAT FEB 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...


  KASKASKIA RIVER AT CARLYLE LAKE TW


.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC027-031515-
/O.CON.KLSX.FL.W.0009.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.130131T2315Z.130202T1800Z.000000T0000Z.UU/
915 AM CST SAT FEB 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE LAKE TW
* UNTIL FURTHER NOTICE.
* AT 8:30 AM SATURDAY THE STAGE WAS 424.2 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEAR THE CURRENT LEVEL 
  THROUGH NEXT WEEK.
* IMPACT...AT 424.5 FEET...SOME CABINS JUST BELOW THE DAM ARE 
  INUNDATED.

&&
 
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942 3854 8942

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/03  02/04  02/05  02/06  02/07

KASKASKIA RIVER
  CARLYLE TW     423.5   424.16     424.2  424.2  424.2  424.2  424.2
411 
WGUS83 KLSX 030207
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CST SAT FEB 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...


  KASKASKIA RIVER AT 

      CARLYLE TAILWATER 


.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL OVER THE PAST SEVEN
DAYS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC027-040207-
/O.CON.KLSX.FL.W.0009.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.130131T2315Z.130202T1845Z.000000T0000Z.UU/
807 PM CST SAT FEB 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TAILWATER
* UNTIL FURTHER NOTICE.
* AT 7:30 PM SATURDAY THE STAGE WAS 423.8 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEAR 423.8 FEET
  THROUGH THURSDAY MORNING.
* IMPACT...AT 423.5 FEET...FLOOD STAGE.  RURAL DAMAGE BEGINS.  
  TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.

&&
 
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942 3854 8942


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/03  02/04  02/05  02/06  02/07

KASKASKIA RIVER
  CARLYLE TW     423.5   423.83     423.8  423.8  423.8  423.8  423.8
728 
WGUS83 KLSX 040316
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
916 PM CST SUN FEB 3 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...


  KASKASKIA RIVER AT 

      CARLYLE TAILWATER 


.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL OVER THE PAST SEVEN TO
TEN DAYS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC027-050316-
/O.CON.KLSX.FL.W.0009.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.130131T2315Z.130202T1845Z.000000T0000Z.UU/
916 PM CST SUN FEB 3 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TAILWATER
* UNTIL FURTHER NOTICE.
* AT 8:30 PM SUNDAY THE STAGE WAS 423.6 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO FALL SLOWLY TO NEAR FLOOD STAGE
  BY TUESDAY MORNING AND REMAIN NEAR FLOOD STAGE THROUGH FRIDAY MORNING.
* IMPACT...AT 423.5 FEET...FLOOD STAGE.  RURAL DAMAGE BEGINS.  
  TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.

&&
 
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942 3854 8942


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/04  02/05  02/06  02/07  02/08

KASKASKIA RIVER
  CARLYLE TW     423.5   423.62     423.6  423.5  423.5  423.5  423.5
396 
WGUS83 KLSX 041750
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CST MON FEB 4 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  

                    KASKASKIA RIVER AT CARLYLE TAILWATER
                    ...AFFECTING CLINTON COUNTY 


.THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC027-051750-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-130211T1240Z/
/CRLI2.1.ER.130131T2315Z.130202T1845Z.130210T1240Z.UU/
1150 AM CST MON FEB 4 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TAILWATER
* AT 11:30 AM MONDAY THE STAGE WAS 423.6 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE WATER LEVEL WILL REMAIN NEAR 423.6 THE NEXT FEW DAYS.
* IMPACT...AT 423.5 FEET...FLOOD STAGE.  RURAL DAMAGE BEGINS.  
  TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.

&&
 
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942 3854 8942


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/05  02/06  02/07  02/08  02/09

KASKASKIA RIVER
  CARLYLE TW     423.5   423.56     423.6  423.6  423.6  423.6  423.6
749 
WGUS83 KLSX 050215
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CST MON FEB 4 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

  KASKASKIA RIVER AT 

      CARLYLE TAILWATER


.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL OVER THE PAST TWO WEEKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC027-060215-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-130211T1200Z/
/CRLI2.1.ER.130131T2315Z.130202T1845Z.130210T1200Z.UU/
815 PM CST MON FEB 4 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TAILWATER
* UNTIL MONDAY FEBRUARY 11.
* AT 7:30 PM MONDAY THE STAGE WAS 423.5 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEAR FLOOD STAGE THROUGH
  SATURDAY MORNING..
* IMPACT...AT 423.5 FEET...FLOOD STAGE.  RURAL DAMAGE BEGINS.  
  TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.

&&
 
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942 3854 8942


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/05  02/06  02/07  02/08  02/09

KASKASKIA RIVER
  CARLYLE TW     423.5   423.52     423.5  423.5  423.5  423.5  423.5
694 
WGUS83 KLSX 051603
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1003 AM CST TUE FEB 5 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  

                KASKASKIA RIVER AT CARLYLE TAILWATER 
                ...AFFECTING CLINTON COUNTY 


.THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC027-061603-
/O.CON.KLSX.FL.W.0009.000000T0000Z-130211T1200Z/
/CRLI2.1.ER.130131T2315Z.130202T1845Z.130210T1200Z.UU/
1003 AM CST TUE FEB 5 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TAILWATER
* AT 9:30 AM TUESDAY THE STAGE WAS 423.5 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE WATER LEVEL WILL REMAIN NEAR THE FLOOD STAGE THIS WEEK. 
* IMPACT...AT 423.5 FEET...FLOOD STAGE.  RURAL DAMAGE BEGINS.  
  TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.
* IMPACT...AT 421.0 FEET...LEFT BANK IN VICINITY OF THE GAGE OVERFLOWS
  WITH MINOR FLOODING OF PARK LANDS.

&&
 
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942 3854 8942


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/06  02/07  02/08  02/09  02/10

KASKASKIA RIVER
  CARLYLE TW     423.5   423.46     423.5  423.5  423.5  423.5  423.5
280 
WGUS83 KLSX 060151
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
751 PM CST TUE FEB 5 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  KASKASKIA RIVER 

     AT CARLYLE TAILWATER...AFFECTING CLINTON COUNTY

.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING 
EVENT ALONG THE KASKASKIA RIVER AT CARLYLE TAILWATER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC027-060221-
/O.CAN.KLSX.FL.W.0009.000000T0000Z-130211T1200Z/
/CRLI2.1.ER.130131T2315Z.130202T1845Z.000000T0000Z.UU/
751 PM CST TUE FEB 5 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT CARLYLE TAILWATER.
* AT  7:30 PM TUESDAY THE STAGE WAS 423.4 FEET. 
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER WILL REMAIN JUST BELOW FLOOD STAGE...AND 
  FALL TO 423.3 FEET BY THURSDAY MORNING.
* IMPACT...AT 423.5 FEET...FLOOD STAGE.  RURAL DAMAGE BEGINS.  
  TOWNSHIP ROADS IN COVINGTON BECOME INUNDATED.
* IMPACT...AT 421.0 FEET...LEFT BANK IN VICINITY OF THE GAGE OVERFLOWS
  WITH MINOR FLOODING OF PARK LANDS.

&&
 
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942 3854 8942


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/06  02/07  02/08  02/09  02/10

KASKASKIA RIVER
  CARLYLE TW     423.5   423.39     423.3  423.3  423.3  423.3  423.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 31, 6:18 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Jan 31, 6:18 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CST THU JAN 31 2013

.UPDATE...
ISSUED AT 613 PM CST THU JAN 31 2013

PRIMARY REASON FOR UPDATE IS TO ADD A LITTLE LIGHT SNOW BACK INTO
THE FORECAST FOR THIS EVENING. SOME SOME MESOSCALE BANDS OF SNOW
HAVE SET UP BACK OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WELL
BEHIND THE MAIN AREA WHICH AS MOVED WELL SOUTHEAST OF THE CWFA.
NOT SURE HOW LONG THEY'LL LAST SINCE THE CLOUDS HAVE A VERY BUMPY
APPEARANCE ON SATELLITE SUGGESTING INSTABILITY...WHICH SHOULD BE
WINDING DOWN AS THE LOWER ATMOSPHERE COOLS AND THE SHORTWAVE
SHIFTS FURTHER EAST THIS EVENING. OTHER MINOR UPDATES TO
TEMPERATURES THIS EVENING WHICH ARE FALLING A BIT FASTER THAN
EARLIER FORECAST.

CARNEY

&&

.SHORT TERM...
ISSUED AT 331 PM CST THU JAN 31 2013
(TONIGHT)

QUICK HIT OF SNOW WITH FRONTOGENTICAL FORCING ZIPPING ACROSS S
SECTIONS OF THE CWA ATTM...AND WILL LIKELY BE WINDING DOWN BY AROUND
00Z.  ACCUMULATIONS COULD REACH AROUND AN INCH IN SOME SPOTS.

OTHERWISE...ARCTIC HIGH PRESSURE BUILDING INTO THE REGION WILL MAKE
FOR A VERY COLD WRAP UP TO JANUARY...AS WELL AS A VERY COLD
BEGINNING TO FEBRUARY. GIVEN STRENGTH OF ARCTIC HIGH...WINDS
SHOULD STAY UP OVERNIGHT...AND WITH TEMPS DROPPING INTO THE SINGLE
DIGITS WIND CHILLS WILL BE DROPPING BELOW ZERO OVER THE N 2/3 OF
THE CWA...AND MAY EVEN APPROACH ADVISORY CRITERIA IN OUR FAR N
COUNTIES BY DAYBREAK. BELIEVE THAT ONCE THE BAND OF CLOUDS
ASSOCIATED WITH AFOREMENTIONED FORCING WORKS OUT OF THE AREA SKIES
WILL CLEAR QUICKLY...SINCE MUCH OF THE UPSTREAM CLOUDINESS APPEARS
TO BE DIURNALLY DRIVEN...AND AMS ADVECTING INTO AREA IS BONE DRY.

TRUETT

&&

.LONG TERM...
ISSUED AT 331 PM CST THU JAN 31 2013
(FRIDAY THROUGH THURSDAY)

SURFACE RIDGE TO SLOWLY MOVE OFF TO THE EAST ON FRIDAY ALLOWING
SOUTHERLY WINDS TO RETURN. HOWEVER...TEMPS WILL STRUGGLE TO RISE
MUCH WITH HIGHS ONLY IN THE LOW 20S TO LOW 30S.

IN THE MEANTIME...CLOUDS WILL BE ON THE INCREASE AHEAD OF THE NEXT
WX SYSTEM THAT WILL SLIDE SOUTHEAST INTO THE REGION FRIDAY NIGHT.
WILL SEE A CHANCE OF SNOW...ESPECIALLY ALONG AND NORTH OF A SHELBINA
MO TO SALEM IL LINE...WITH LESSER CHANCES TO THE SOUTH. ACCUMULATIONS
WILL BE ON THE LIGHT SIDE IN THIS AREA. LOWS FRIDAY NIGHT WILL BE
IN THE LOW TO MID 20S.

SNOW TO TAPER OFF EARLY SATURDAY MORNING WITH SOME LINGERING
FLURRIES/SPRINKLES POSSIBLE THROUGH SATURDAY EVENING AS WE REMAIN IN
NORTHWEST FLOW WITH SEVERAL WEAK SHORTWAVES SLIDING SOUTHEAST
THROUGH AREA. THEN CLOUDS TO SLOWLY CLEAR OUT TOWARDS DAYBREAK ON
SUNDAY. HIGHS ON SATURDAY WILL BE IN THE MID 30S TO MID 40S. LOWS
SATURDAY NIGHT WILL BE BETWEEN 25 AND 30 DEGREES.

BY SUNDAY...SURFACE RIDGE BUILDS BACK IN AGAIN WITH MOSTLY SUNNY
SKIES AND HIGHS IN THE LOW 30S TO MID 40S.

BEYOND THAT...RIDGE TO MOVE OFF TO THE EAST SUNDAY NIGHT WITH A
FRONTAL BOUNDARY MOVING THROUGH ON MONDAY. MOISTURE WILL BE LIMITED
WITH THIS SYSTEM...SO SHOULD SEE DRY FRONTAL PASSAGE. ALSO NOT A LOT
OF COLD AIR WITH THIS SYSTEM...SO WILL SEE HIGHS RISE INTO THE LOW
40S TO MID 50S ON MONDAY.

WITH PERSISTENT NORTHWEST FLOW WILL CONTINUE TO SEE SHORTWAVES DIVE
SOUTHEAST ACROSS REGION. NEXT ONE TO MOVE THROUGH ON TUESDAY...BUT
MOISTURE AND LIFT TO REMAIN TO OUR NORTHEAST...SO ANOTHER DRY
FRONTAL PASSAGE. LOWS MONDAY NIGHT WILL BE IN THE MID 20S TO LOW
30S...WITH HIGHS ON TUESDAY IN THE LOW 40S TO MID 50S. SURFACE RIDGE
TO BUILD BACK IN ONCE AGAIN BY WEDNESDAY...BUT CAA IS STILL FAIRLY
WEAK WITH HIGHS ON WEDNESDAY IN THE 40S.

RIDGE TO MOVE OFF TO THE SOUTHEAST BY THURSDAY MORNING AS NEXT
SYSTEM APPROACHES REGION. THIS SYSTEM IS MORE VIGOROUS AND HAS QUITE
A BIT MORE MOISTURE WITH IT...SO WILL SEE A CHANCE OF RAIN ON
THURSDAY...WHICH COULD START OFF AS MIX OF RAIN AND SNOW INITIALLY
UNTIL TEMPS WARM UP ABOVE FREEZING BY MIDDAY. HIGHS ON THURSDAY WILL
BE IN THE 40S ONCE AGAIN.

BYRD

&&

.AVIATION...
ISSUED AT 613 PM CST THU JAN 31 2013

VFR CONDITIONS ARE EXPECTED AT THE TAF SITES FOR MUCH OF THE VALID
PERIOD EXCEPT THIS EVENING WHERE A FINAL PATCH OF MVFR CIGS...
APPARENTLY ALSO CONTAINING SOME VERY NARROW BANDS OF SNOW PER KUIN
OB AT 00Z...WILL MAKE ITS WAY THRU. THIS SHOULD BE COMPLETELY GONE
BY LATE THIS EVENING FROM THE TERMINALS. OTHERWISE...WILL BE
DEALING WITH WINDS...FIRST DIMINISHING LATE TONIGHT...AND THEN
BACKING S LATE FRIDAY. RE-INTRODUCTION OF VFR CIGS WILL ALSO OCCUR
WITH THE BACKING OF THE SFC WNDS.

SPECIFICS FOR KSTL...VFR CONDITIONS TO PREVAIL THRU THE VALID TAF
PERIOD WITH EXCEPTION OF MVFR CIGS MOVING THRU THIS EVENING UNTIL
AROUND 04Z...SOME SNOW MAY BE IN THESE CLOUDS BUT THUS FAR RADAR
LARGELY OVERSHOOTING THEM AND SO IMMINENT IMPACT TO KSTL LOOKS
SMALL BUT WILL NEED TO MONITOR. SFC WNDS OTHERWISE WILL DIMINISH
LATER TONIGHT AND THEN BACK S THURSDAY AFTERNOON.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 31, 3:30 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CST THU JAN 31 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
330 PM CST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

TEMPERATURES DROPPING TO AROUND ZERO COMBINED WITH NORTHWEST
WINDS OF 10 TO 20 MPH WILL CREATE WIND CHILL VALUES BETWEEN 10 TO
15 BELOW ZERO OVER PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL VALUES BETWEEN 10 TO 15 BELOW ZERO OVER PORTIONS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WILL PERSIST THROUGH
EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BYRD

In the hours before

Local storm report, Jan 31, 2:52 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     SNOW             2 E CHESTERFIELD        38.65N  90.54W
01/31/2013  M0.3 INCH        ST. LOUIS          MO   TRAINED SPOTTER

            STILL SNOWING.

&&

GOSSELIN
Local storm report, Jan 31, 2:55 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     SNOW             WELDON SPRING           38.72N  90.65W
01/31/2013  M0.4 INCH        ST. CHARLES        MO   NWS EMPLOYEE

            LIGHT SNOW STILL CONTINUING.

&&

GOSSELIN
Local storm report, Jan 31, 3:14 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             ST. LOUIS               38.64N  90.24W
01/31/2013  M0.3 INCH        ST. LOUIS CITY     MO   TRAINED SPOTTER

            MEASURED AT ST. LOUIS UNIVERSITY...SNOWFALL OVER THE
            PAST TWO HOURS.

&&

BYRD
Special weather statement, Jan 31, 5:41 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CST THU JAN 31 2013

ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075-
084-085-099-010600-
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-MONITEAU MO-COLE MO-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-GASCONADE MO-WARREN MO-
ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...
EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
541 PM CST THU JAN 31 2013

...POTENTIAL FOR PATCHY ICE ON ROADS ACROSS THE AREA TONIGHT...

THE LIGHT SNOW WHICH FELL EARLIER TODAY HAS ENDED. HOWEVER...SOME
OF THE SNOW MELTED AS IT FELL AND IS IN THE PROCESS OF REFREEZING
ON UNTREATED ROADS. THIS IS PARTICULARLY TRUE WHERE HEAVY RAIN
FELL EARLIER IN THE WEEK AND WASHED ROADS CLEAN OF ANY ROAD
TREATMENTS WHICH WERE IN PLACE.

ANY ICE THAT FORMS WILL LIKELY BE PATCHY AND VERY DIFFICULT TO
SEE AS IT WILL BE A VERY THIN LAYER. DRIVERS ARE URGED TO BE
CAUTIOUS TONIGHT...AND BE AWARE OF SLICK SPOTS ON AREA
ROADS...GENERALLY SOUTH OF THE INTERSTATE 70 CORRIDOR.

CARNEY

Nearby

River Flood Warnings in Illinois, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.